On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces
An old problem asks whether a Riemannian manifold can be isospectral to a Riemannian orbifold with nontrivial singular set. In this short note we show that under the assumption of Schanuel's conjecture in transcendental number theory, this is impossible whenever the orbifold and manifold in question are length-commensurable compact locally symmetric spaces of nonpositive curvature associated to simple Lie groups.
Linowitz, Benjamin, and Jeffrey S. Meyer. 2017. "On the isospectral orbifold–manifold problem for nonpositively curved locally symmetric spaces." Geometriae Dedicata 188(1): 165-169.